Alert archive / Colorado / Freeze Warnings in 2011

Freeze Warning 1, NWS Denver/Boulder, CO

October 8, 201112 counties in Colorado

NWS Denver/Boulder, CO issued this freeze warning at Oct 8, 2011, 2:07 PM MDT for 12 counties in Colorado. It took effect at Oct 8, 2011, 9:00 PM MDT. It was in force for 12 hr. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Oct 8, 2011, 2:07 PM MDT (20:07 UTC)
In effect from
Oct 8, 2011, 9:00 PM MDT
Expired
Oct 9, 2011, 9:00 AM MDT
In force
12 hr
Issued by
NWS Denver/Boulder, CO

Counties Adams County, CO, Arapahoe County, CO, Boulder County, CO, Broomfield County, CO, Denver County, CO, Douglas County, CO, Elbert County, CO, Jefferson County, CO, Larimer County, CO, Lincoln County, CO, Morgan County, CO, Weld County, CO

The radar

The Denver radar (KFTG), 8 km from the middle of the area, began a volume at 20:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 8, 11:27 PM MDTSNOW 8.54 Sse Pinecliffe, CO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 8.1 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2011-10-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2011-10-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 86 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
562 m above ground
0-6 km bulk shear
87 kt
0-1 km storm-relative helicity
86 m²/s²
0-3 km storm-relative helicity
304 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

568 
WWUS75 KBOU 082007
NPWBOU

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER CO
207 PM MDT SAT OCT 8 2011

...FIRST FREEZE IN MANY PLACES TONIGHT...

.COLDER AIR HAS MOVED INTO NORTHERN COLORADO ALONG WITH TODAYS
STORM SYSTEM. TEMPERATURES WILL DROP INTO THE UPPER 20S AND LOWER
30S TONIGHT...BRINGING THE FIRST FREEZE OF THE SEASON TO MANY
LOCATIONS. FREEZING TEMPERATURES ARE MOST LIKELY IN AREAS SOUTH OF
INTERSTATE 70 WHERE SKIES ARE EXPECTED TO CLEAR EARLIER.

COZ041-046-047-090400-
/O.UPG.KBOU.FZ.A.0001.111009T0300Z-111009T1500Z/
/O.NEW.KBOU.FZ.W.0001.111009T0300Z-111009T1500Z/
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
INCLUDING THE CITIES OF...CASTLE ROCK...ELBERT...FONDIS...KIOWA...
LARKSPUR...AGATE...HUGO...LIMON...MATHESON...FORDER...KARVAL...
KUTCH...PUNKIN CENTER
207 PM MDT SAT OCT 8 2011

...FREEZE WARNING IN EFFECT FROM 9 PM THIS EVENING TO 9 AM MDT
SUNDAY...

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 9 AM MDT
SUNDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. 

* TIMING...RAIN AND SNOWFALL OVER THE PALMER DIVIDE IS EXPECTED TO
  COME TO AN END DURING THE EARLY EVENING HOURS. BY LATER
  TONIGHT...SKIES WILL BEGIN TO CLEAR AS DRIER AIR MOVES NORTHWARD
  FROM SOUTHEAST COLORADO. TEMPERATURES ACROSS DOUGLAS...ELBERT
  AND LINCOLN COUNTIES WILL DROP BELOW THE FREEZING MARK AND
  REMAIN THERE THROUGH SUNDAY MORNING.

* IMPACTS...WET ROADWAYS...BRIDGES AND OVERPASSES MAY BECOME ICY 
  OVERNIGHT...AND TENDER VEGETATION MAY SUFFER FROM THE COLD 
  TEMPERATURES. RESIDENTS MAY WANT TO TAKE ACTIONS TO COVER OR 
  PROTECT PLANTS THAT ARE SUSCEPTIBLE TO COLD TEMPERATURES. 
  DRIVERS SHOULD BE ALERT FOR ICY SPOTS ON ROADS...ESPECIALLY 
  BRIDGES AND OVERPASSES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE OUTDOOR VEGETATION. IF POSSIBLE...MOVE PLANTS INDOORS
TO PROTECT THEM FROM THE COLD.  OTHERWISE COVER THEM WITH
NEWSPAPERS OR BLANKETS. UNHOOK OUTDOOR HOSES TO PREVENT THEM FROM FREEZING.

&&

$$

COZ038>040-042>045-090400-
/O.NEW.KBOU.FZ.W.0001.111009T0300Z-111009T1500Z/
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND
ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY-NORTHEAST WELD COUNTY-
CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
INCLUDING THE CITIES OF...FORT COLLINS...HEREFORD...LOVELAND...
NUNN...ARVADA...BOULDER...GOLDEN...LAKEWOOD...LONGMONT...AURORA...
BRIGHTON...CITY OF DENVER...DENVER INTERNATIONAL AIRPORT...
HIGHLANDS RANCH...LITTLETON...PARKER...BRIGGSDALE...GROVER...
PAWNEE BUTTES...RAYMER...STONEHAM...EATON...FORT LUPTON...
GREELEY...ROGGEN...BRUSH...FORT MORGAN...GOODRICH...WIGGINS...
BENNETT...BYERS...DEER TRAIL...LEADER
207 PM MDT SAT OCT 8 2011

...FREEZE WARNING IN EFFECT FROM 9 PM THIS EVENING TO 9 AM MDT
SUNDAY...

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 9 AM MDT
SUNDAY. 

* TIMING...RAIN AND SNOWFALL WILL END FROM SOUTH TO NORTH
  OVERNIGHT. PARTIAL CLEARING IS EXPECTED BY MORNING WHICH WILL
  HELP TEMPERATURES TO DROP BELOW FREEZING IN SOME AREAS.

* IMPACTS...WET ROADWAYS...BRIDGES AND OVERPASSES MAY BECOME ICY 
  OVERNIGHT...AND TENDER VEGETATION MAY SUFFER FROM THE COLD 
  TEMPERATURES. RESIDENTS MAY WANT TO TAKE ACTIONS TO COVER OR 
  PROTECT PLANTS THAT ARE SUSCEPTIBLE TO COLD TEMPERATURES. 
  DRIVERS SHOULD BE ALERT FOR ICY SPOTS ON ROADS...ESPECIALLY 
  BRIDGES AND OVERPASSES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE OUTDOOR VEGETATION. IF POSSIBLE...MOVE PLANTS INDOORS
TO PROTECT THEM FROM THE COLD.  OTHERWISE COVER THEM WITH
NEWSPAPERS OR BLANKETS. UNHOOK OUTDOOR HOSES TO PREVENT THEM FROM
FREEZING.

&&

$$

GIMMESTAD
3 follow-up statements
611 
WWUS75 KBOU 090321
NPWBOU

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER CO
921 PM MDT SAT OCT 8 2011

...FIRST FREEZE IN MANY PLACES TONIGHT...

.COLDER AIR HAS MOVED INTO NORTHERN COLORADO ALONG WITH TODAY'S
STORM SYSTEM. TEMPERATURES WILL DROP INTO THE UPPER 20S TO MID 30S
TONIGHT...BRINGING THE FIRST FREEZE OF THE SEASON TO SOME LOCATIONS.
FREEZING TEMPERATURES ARE MOST LIKELY IN AREAS SOUTH OF INTERSTATE
70 WHERE SKIES ARE EXPECTED TO CLEAR EARLIER. THE WILD CARD WILL
BE HOW LONG THE CLOUDS AND WINDS LINGER THROUGH THE NIGHT. IF THE
CLOUDS LINGER LONGER INTO THE NIGHT THEN TEMPERATURES MAY BE A BIT
WARMER THAN FORECAST. 

COZ038>047-091330-
/O.CON.KBOU.FZ.W.0001.000000T0000Z-111009T1500Z/
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND
ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
INCLUDING THE CITIES OF...FORT COLLINS...HEREFORD...LOVELAND...
NUNN...ARVADA...BOULDER...GOLDEN...LAKEWOOD...LONGMONT...AURORA...
BRIGHTON...CITY OF DENVER...DENVER INTERNATIONAL AIRPORT...
HIGHLANDS RANCH...LITTLETON...PARKER...CASTLE ROCK...ELBERT...
FONDIS...KIOWA...LARKSPUR...BRIGGSDALE...GROVER...PAWNEE BUTTES...
RAYMER...STONEHAM...EATON...FORT LUPTON...GREELEY...ROGGEN...
BRUSH...FORT MORGAN...GOODRICH...WIGGINS...BENNETT...BYERS...
DEER TRAIL...LEADER...AGATE...HUGO...LIMON...MATHESON...FORDER...
KARVAL...KUTCH...PUNKIN CENTER
921 PM MDT SAT OCT 8 2011

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM MDT SUNDAY...

A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM MDT SUNDAY. 

* TIMING...PARTIAL CLEARING IS EXPECTED BY LATER TONIGHT WHICH
  WILL HELP TEMPERATURES TO DROP BELOW FREEZING IN SOME AREAS.

* IMPACTS...WET ROADWAYS...BRIDGES AND OVERPASSES MAY BECOME ICY 
  OVERNIGHT...AND TENDER VEGETATION MAY SUFFER FROM THE COLD 
  TEMPERATURES. RESIDENTS MAY WANT TO TAKE ACTIONS TO COVER OR 
  PROTECT PLANTS THAT ARE SUSCEPTIBLE TO COLD TEMPERATURES. 
  DRIVERS SHOULD BE ALERT FOR ICY SPOTS ON ROADS...ESPECIALLY 
  BRIDGES AND OVERPASSES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE OUTDOOR VEGETATION. IF POSSIBLE...MOVE PLANTS INDOORS
TO PROTECT THEM FROM THE COLD.  OTHERWISE COVER THEM WITH
NEWSPAPERS OR BLANKETS. UNHOOK OUTDOOR HOSES TO PREVENT THEM FROM
FREEZING.

&&

$$
038 
WWUS75 KBOU 091331
NPWBOU

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER CO
731 AM MDT SUN OCT 9 2011

...FREEZING TEMPERATURES IN SOME AREAS...

.SKIES WERE CLEARING AT SUNRISE...ALLOWING TEMPERATURES IN THE
DENVER AREA TO DROP TO NEAR FREEZING. FURTHER SOUTH FROM DOUGLAS
COUNTY EAST TO LINCOLN COUNTY MANY PLACES FELL BELOW FREEZING
DURING THE EARLY MORNING HOURS. IN LARIMER...NORTHERN WELD...AND
MORGAN COUNTIES THE WINDS AND CLOUDS HAVE KEPT IT WARMER SO THE
FREEZE WARNING HAS BEEN CANCELLED IN THOSE AREAS. 

TEMPERATURES WILL RISE ABOVE FREEZING AGAIN BY 9 AM AS THE SUN
COMES OUT.

COZ038-042-044-091445-
/O.CAN.KBOU.FZ.W.0001.000000T0000Z-111009T1500Z/
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
NORTHEAST WELD COUNTY-MORGAN COUNTY-
INCLUDING THE CITIES OF...FORT COLLINS...HEREFORD...LOVELAND...
NUNN...BRIGGSDALE...GROVER...PAWNEE BUTTES...RAYMER...STONEHAM...
BRUSH...FORT MORGAN...GOODRICH...WIGGINS
731 AM MDT SUN OCT 9 2011

...FREEZE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DENVER HAS CANCELLED THE FREEZE
WARNING. 

$$

COZ039>041-043-045>047-091500-
/O.CON.KBOU.FZ.W.0001.000000T0000Z-111009T1500Z/
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND
ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
CENTRAL AND SOUTH WELD COUNTY-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
INCLUDING THE CITIES OF...ARVADA...BOULDER...GOLDEN...LAKEWOOD...
LONGMONT...AURORA...BRIGHTON...CITY OF DENVER...
DENVER INTERNATIONAL AIRPORT...HIGHLANDS RANCH...LITTLETON...
PARKER...CASTLE ROCK...ELBERT...FONDIS...KIOWA...LARKSPUR...
EATON...FORT LUPTON...GREELEY...ROGGEN...BENNETT...BYERS...
DEER TRAIL...LEADER...AGATE...HUGO...LIMON...MATHESON...FORDER...
KARVAL...KUTCH...PUNKIN CENTER
731 AM MDT SUN OCT 9 2011

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM MDT THIS MORNING...

A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM MDT THIS MORNING. 

* TIMING...BELOW FREEZING TEMPERATURES IN SOME AREAS WILL RISE
  ABOVE FREEZING BY 9 AM.

* IMPACTS...WET ROADWAYS...BRIDGES AND OVERPASSES MAY BE ICY
  OVERNIGHT...MAINLY IN AREAS SOUTH AND SOUTHEAST OF DENVER.
  TENDER VEGETATION MAY SUFFER FROM THE COLD TEMPERATURES. DRIVERS
  SHOULD BE ALERT FOR ICY SPOTS ON ROADS...ESPECIALLY BRIDGES AND
  OVERPASSES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE OUTDOOR VEGETATION. IF POSSIBLE...MOVE PLANTS INDOORS
TO PROTECT THEM FROM THE COLD.  OTHERWISE COVER THEM WITH
NEWSPAPERS OR BLANKETS. UNHOOK OUTDOOR HOSES TO PREVENT THEM FROM
FREEZING.

&&

$$

GIMMESTAD
568 
WWUS75 KBOU 091518
NPWBOU

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER CO
918 AM MDT SUN OCT 9 2011

COZ039>041-043-045>047-091630-
/O.EXP.KBOU.FZ.W.0001.000000T0000Z-111009T1500Z/
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND
ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
CENTRAL AND SOUTH WELD COUNTY-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
INCLUDING THE CITIES OF...ARVADA...BOULDER...GOLDEN...LAKEWOOD...
LONGMONT...AURORA...BRIGHTON...CITY OF DENVER...
DENVER INTERNATIONAL AIRPORT...HIGHLANDS RANCH...LITTLETON...
PARKER...CASTLE ROCK...ELBERT...FONDIS...KIOWA...LARKSPUR...
EATON...FORT LUPTON...GREELEY...ROGGEN...BENNETT...BYERS...
DEER TRAIL...LEADER...AGATE...HUGO...LIMON...MATHESON...FORDER...
KARVAL...KUTCH...PUNKIN CENTER
918 AM MDT SUN OCT 9 2011

...FREEZE WARNING HAS EXPIRED...

THE FREEZE WARNING IS NO LONGER IN EFFECT. MANY PLACES SOUTH AND
SOUTHEAST OF DENVER HAD FREEZING TEMPERATURES...WHILE IN THE
DENVER AREA THE FREEZE WAS ONLY SPOTTY. THE LOWS AT BOTH DENVER
INTERNATIONAL AIRPORT AND CITY PARK WERE 34 DEGREES.

$$

GIMMESTAD

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this freeze warning went out at Oct 8, 10:42 AM MDT, 3 hours 25 minutes earlier.

Area forecast discussion, Oct 8, 10:42 AM MDT, 3 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER CO
1042 AM MDT SAT OCT 8 2011

.UPDATE...THINGS ARE PRETTY MUCH ON TRACK. WE DID HAVE A LITTLE
LOWER SNOW LEVEL IN THE AREAS OF HEAVY PRECIP...BUT WE ARE
STARTING TO SEE A LITTLE DIURNAL WARMING NOW. NICE WIDESPREAD RAIN
SHIELD DEVELOPING ON THE PLAINS WHILE NORTHWEST WINDS DEVELOPING
ALONG THE FRONT RANGE SHOULD RESULT IN DECREASING SNOW IN AREAS
SOUTH OF INTERSTATE 70 SOON. ALSO RAISED THE WINDS...WE HAVE A BIT
STRONGER SURFACE DEVELOPMENT THAN EXPECTED.

&&

.AVIATION...EXPECTING LOW LEVEL DRYING TO RESULT IN HIGHER
CEILINGS IN THE DENVER AREA BY 18-19Z THOUGH RAIN WILL CONTINUE SO
THERE MAY STILL BE PERIODS OF IFR CEILINGS.

&&

.PREV DISCUSSION... /ISSUED 420 AM MDT SAT OCT 8 2011/

SHORT TERM...THINGS ARE COMING TOGETHER ACCORDING TO PLAN AS WEB
CAMS SHOW RAIN FALLING ACROSS THE DENVER METRO AREA AND SNOW FALLING
IN THE FOOTHILLS UP TO THE EISENHOWER TUNNEL.  SATELLITE PICTURES
ARE SHOWING THE UPPER LOW CONSOLIDATING OVER THE FOUR-CORNERS AREA
WITH CLOUD TOPS COOLING OVER TIME.  WSR-88D DATA SHOWS A LARGE SWATH
OF PRECIPITATION FROM THE CONTINENTAL DIVIDE EASTWARD TO THE EAST
EDGE OF OUR COUNTY WARNING AREA.  VAD WIND PROFILER PRESENTLY SHOWS
NORTHEAST WINDS AT 10 TO 20 KNOTS UP TO ABOUT 10000 FEET MSL WITH
STRONG SOUTHERLY FLOW ABOVE THAT.  MODEL Q-G DIAGNOSTICS FIELDS SHOW
STRONG UPWARD VERTICAL MOTIONS OVER OUR FORECAST AREA THROUGH THE
MIDDLE OF THE AFTERNOON WITH WEAK FORCING CONTINUING INTO THE
EVENING.  TEMPERATURES STILL LOOK WARM ENOUGH THAT THE PLAINS WILL
SEE RAINFALL THROUGH THE DAY.  THE EXCEPTION TO THIS IS THE PALMER
DIVIDE WHERE MONUMENT HILL IS CURRENTLY 36 DEGREES AND RAINING.  A
COUPLE DEGREES OF COOLING COULD CHANGE THINGS OVER TO SNOW AT
ELEVATIONS ABOVE 6000 FEET.  ACUMULATIONS UP TO A FEW INCHES WILL BE
POSSIBLE ACROSS EASTERN DOUGLAS AND WESTERN ELBERT COUNTIES...BUT
WILL NOT ISSUE ANY HIGHLIGHT YET.  IN THE MOUNTAINS...FOOTHILLS AND
PARK COUNTY WILL CONTINUE THE WINTER WEATHER ADVISORIES THAT ARE
ALREADY IN EFFECT.

BY THIS EVENING....CLEARING FROM THE SOUTH SHOULD BE MOVING INTO THE
FORECAST AREA.  WILL HANG ONTO SOME HIGH POPS ACROSS WELD...MORGAN
AND LOGAN COUNTIES THROUGH 06Z SINCE WEAK RISING MOTIONS WILL
PERSIST THERE.  OVER THE PALMER DIVIDE ZONES...CLEARING SKIES AND A
DRYING AIRMASS MAY ALLOW TEMPERATURES TO DROP INTO THE MID AND UPPER
20S AFTER MIDNIGHT.  WILL ISSUE A FREEZE WATCH FOR ZONES 41..46 AND
47.  OTHERWISE TONIGHT WILL JUST FEATURE DIMINISHING PRECIPITATION
ACROSS THE FORECAST AREA.  HIGHLIGHTS IN THE MOUNTAINS AND FOOTHILLS
WILL ONLY CONTINUE THROUGH 00Z SINCE LINGERING SNOW ACCUMULATIONS IN
THE MOUNTAINS TONIGHT SHOULD BE MINOR.

LONG TERM...THE UPPER LEVEL TROUGH WILL LINGER OVER THE AREA ON SUN
BEFORE LIFTING OUT SUN NIGHT.  WILL SEE SOME LINGERING SNOW SHOWERS
IN THE MTNS WITH A SLIGHT CHC OF RAIN SHOWERS OVER THE PLAINS AS
SOME MINOR MID LVL QG ASCENT WILL BE OVER THE AREA.  BY SUN NIGHT
DRIER AIR WILL GRADUALLY SPREAD OVER THE AREA AS THE TROUGH MOVES
NE.  HIGHS ON SUN SHOULD BE IN THE 55 TO 60 DEGREE RANGE OVER NERN
CO.  FOR MON THE FLOW ALOFT WILL BECOME WNW WITH SUBSIDENCE OVER THE
RGN.  WINDS WILL BECOME GUSTY IN THE MTNS AND FOOTHILLS AS A MTN
WAVE FORMS HOWEVER SPEEDS SHOULD STAY BLO HIGHLIGHT CRITERIA.  HIGHS
WILL BEGIN TO MODERATE OVER NERN CO WITH READINGS IN THE 65 TO 70
DEGREE RANGE.

FOR TUE A WEAK UPPER LEVEL TROUGH WILL MOVE ACROSS NRN CO IN NW FLOW
ALOFT.  MOISTURE WITH THIS FEATURE LOOKS PRETTY LIMITED AT THIS
POINT SO WILL CONTINUE WITH LOW POPS IN THE MTNS AND HIGHER
VALLEYS.  OVER NERN CO IT LOOKS DRY.  MEANWHILE WITH A SFC LEE
TROUGH DEVELOPING NR THE FOOTHILLS ALONG WITH DOWNSLOPE LOW LEVEL
FLOW SHOULD SEE HIGHS WRM BACK INTO THE LOWER TO MID 70S ACROSS NERN
CO.  FOR WED THROUGH FRI WNW FLOW ALOFT WILL BE OVER THE AREA WITH
CROSS-SECTIONS NOT SHOOWING MUCH MOISTURE SO WILL KEEP FCST DRY THRU
THE PERIOD.  MEANWHILE A COUPLE OF WK FNTS WILL MOVE INTO NERN CO ON
WED AND AGAIN ON THU WHICH WILL BRING A FEW DEGREES OF COOLING BOTH
DAYS HOWEVER HIGHS SHOULD REMAIN NR SEASONAL LEVELS.

AVIATION...UPSLOPE WINDS AND A VERY MOIST AIRMASS WITH AN UPPER LOW
MOVING OVER THE STATE WILL KEEP CEILINGS LOW ALL DAY WITH OCCASIONAL
RAINFALL.  MVFR CIGS SHOULD PREVAIL ALL DAY WITH SOME IFR CONDITIONS
AT TIMES DUE TO EMBEDDED HEAVIER RAIN SHOWER ACTIVITY.  NORTHEAST
WINDS THIS MORNING WILL TRANSITION TO NORTHWESTERLY BY LATE
MORNING.  FREEZING LEVELS/SNOW LEVELS WILL BE BETWEEN 6000 AND 7000
FEET MSL.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...
FREEZE WATCH FROM 9 PM MDT THIS EVENING THROUGH SUNDAY MORNING
FOR COZ041-046-047.

WINTER WEATHER ADVISORY UNTIL 6 PM MDT THIS EVENING FOR
COZ033>037.

&&

UPDATE...GIMMESTAD
SHORT TERM...DANKERS
LONG TERM....RPK
Hazardous weather outlook, Oct 8, 10:55 AM MDT, 3 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER CO
1055 AM MDT SAT OCT 08 2011

COZ030>051-091200-
JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND
COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000
FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST
GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/
SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND
BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST
DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK
COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER
COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON
COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS
COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/
EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES
ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD
COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN
COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS
COUNTY-
1055 AM MDT SAT OCT 08 2011

...WINTER WEATHER ADVISORIES IN THE MOUNTAINS AND FOOTHILLS
TODAY......A FREEZE WATCH FOR THE PALMER DIVIDE TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

A STRONG STORM SYSTEM OVER EASTERN COLORADO WILL MOVE SLOWLY
NORTHWARD THROUGH THIS EVENING. PRECIPITATION WILL END FROM SOUTH TO
NORTH DURING THE LATE AFTERNOON AND EVENING. THE SNOW LEVEL WILL
REMAIN AROUND 6000 FEET. STORM TOTAL SNOW ACCUMULATIONS OF 6 TO 12
INCHES ARE EXPECTED OVER THE HIGHER ELEVATIONS AND EAST SLOPES OF
THE FRONT RANGE...WITH AS MUCH AS 5 INCHES IN EASTERN DOUGLAS AND
WESTERN ELBERT COUNTIES.

TRAVELERS SHOULD EXPECT SLUSHY ROADS IN THE AREAS OF HEAVY SNOWFALL
THIS AFTERNOON. FREEZING TEMPERATURES ARE POSSIBLE ON THE PLAINS
TONIGHT...MOST LIKELY IN AREAS SOUTH AND SOUTHEAST OF DENVER.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE WILL BE A CHANCE OF SNOW SHOWERS IN THE MOUNTAINS ON SUNDAY
WITH A SLIGHT CHANCE OF RAIN SHOWERS ACROSS THE NORTHEAST PLAINS.
FOR THE REST OF THE UPCOMING WEEK...IT WILL BE DRY EXCEPT FOR A
SLIGHT CHANCE OF SHOWERS IN THE MOUNTAINS ON TUESDAY.  TEMPERATURES
WILL BE NEAR OR SLIGHTLY ABOVE NORMAL THROUGH THE PERIOD WITH THE
WARMEST DAYS ON TUESDAY AND FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SNOWFALL REPORTS FROM SPOTTERS ARE APPRECIATED.

GIMMESTAD/COOPER

In the hours before

Local storm report, Oct 8, 8:56 AM MDT, 5 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
856 AM MDT SAT OCT 08 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0852 AM     SNOW             2 ENE BERGEN PARK       39.71N 105.32W
10/08/2011  M2.0 INCH        JEFFERSON          CO   TRAINED SPOTTER

0844 AM     SNOW             3 W CONIFER             39.51N 105.36W
10/08/2011  M4.0 INCH        JEFFERSON          CO   TRAINED SPOTTER

0843 AM     SNOW             N FAIRPLAY              39.23N 106.00W
10/08/2011  M3.0 INCH        PARK               CO   TRAINED SPOTTER

0843 AM     SNOW             3 S EVERGREEN           39.59N 105.34W
10/08/2011  M4.0 INCH        JEFFERSON          CO   TRAINED SPOTTER

0817 AM     SNOW             ESE CASTLE PINES        39.43N 104.90W
10/08/2011  M1.0 INCH        DOUGLAS            CO   TRAINED SPOTTER

0757 AM     SNOW             1 NW LOUVIERS           39.48N 105.01W
10/08/2011  M1.1 INCH        DOUGLAS            CO   TRAINED SPOTTER

0752 AM     SNOW             4 ENE NEDERLAND         39.99N 105.45W
10/08/2011  M2.5 INCH        BOULDER            CO   TRAINED SPOTTER

0739 AM     SNOW             3 NW IDLEDALE           39.70N 105.28W
10/08/2011  M3.0 INCH        JEFFERSON          CO   TRAINED SPOTTER

0728 AM     SNOW             3 NNE BAILEY            39.43N 105.44W
10/08/2011  M3.0 INCH        PARK               CO   TRAINED SPOTTER

0704 AM     SNOW             EVERGREEN               39.63N 105.34W
10/08/2011  M3.0 INCH        JEFFERSON          CO   TRAINED SPOTTER

0701 AM     SNOW             4 SSE BROOKVALE         39.57N 105.40W
10/08/2011  M4.0 INCH        CLEAR CREEK        CO   TRAINED SPOTTER

0700 AM     SNOW             2 SW GOLDEN             39.72N 105.25W
10/08/2011  M3.0 INCH        JEFFERSON          CO   TRAINED SPOTTER

&&

BLOUIS
Local storm report, Oct 8, 9:22 AM MDT, 4 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
922 AM MDT SAT OCT 08 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0919 AM     SNOW             NNW IDAHO SPRINGS       39.75N 105.51W
10/08/2011  M1.0 INCH        CLEAR CREEK        CO   TRAINED SPOTTER

0904 AM     SLEET            2 ENE CASTLE ROCK       39.39N 104.82W
10/08/2011  M3.00 INCH       DOUGLAS            CO   TRAINED SPOTTER

0901 AM     SNOW             2 SSE BRECKENRIDGE      39.47N 106.03W
10/08/2011  M1.5 INCH        SUMMIT             CO   TRAINED SPOTTER

0901 AM     SNOW             1 SSE ST MARYS GLACIER  39.82N 105.64W
10/08/2011  M8.0 INCH        CLEAR CREEK        CO   TRAINED SPOTTER

&&

BLOUIS
Local storm report, Oct 8, 11:33 AM MDT, 2 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
1133 AM MDT SAT OCT 08 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1123 AM     SNOW             2 SSE TABERNASH         39.95N 105.84W
10/08/2011  M4.0 INCH        GRAND              CO   TRAINED SPOTTER

1115 AM     SNOW             2 NW STRASBURG          39.76N 104.33W
10/08/2011  M1.0 INCH        ADAMS              CO   TRAINED SPOTTER

1022 AM     SNOW             3 E HIGHLANDS RANCH     39.55N 104.92W
10/08/2011  M3.0 INCH        DOUGLAS            CO   TRAINED SPOTTER

1016 AM     SNOW             3 NNW PARKER            39.56N 104.78W
10/08/2011  M2.0 INCH        DOUGLAS            CO   TRAINED SPOTTER

1008 AM     SNOW             3 NE CASTLE ROCK        39.41N 104.81W
10/08/2011  M3.0 INCH        DOUGLAS            CO   TRAINED SPOTTER

1003 AM     SNOW             3 N BLACK HAWK          39.84N 105.49W
10/08/2011  M5.0 INCH        GILPIN             CO   TRAINED SPOTTER

&&

BLOUIS
Local storm report, Oct 8, 11:41 AM MDT, 2 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
1141 AM MDT SAT OCT 08 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1131 AM     SNOW             3 NW IDLEDALE           39.70N 105.28W
10/08/2011  M5.0 INCH        JEFFERSON          CO   TRAINED SPOTTER

&&

BLOUIS

The office that day

Everything else NWS Denver/Boulder, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 7, 10:59 PM MDTWinter Weather AdvisoryBOUPark16 hr
Oct 8, 5:46 AM MDTFreeze WatchBOUArapahoe, Douglas, Elbert, Lincoln8 hr

Nearby

Freeze Warnings in Colorado, 2011Every freeze warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.